Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

The medication that I am taking for abdominal tuberculosis is causing unbearable itching. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
Question
hye doctor..
ive been diagnosed of having abdominal tb last month.1st i take all rifampicin,ethambutol,isoniazid,pyrazinamide in 1 tablet.then i got side effect like fever,my whole body itching,weakness n some others.took dat for 2 weeks then changed to different tablet that contain lower conc of them.but now im having dermographism.n the dr stop all my medicine n gv me prednisolone n cetrizine for this itching thing n ethambutol for tb.but still my body itching especially at night n its unbearable.plz help me..
Posted Tue, 8 May 2012 in Medicines and Side Effects
 
 
Answered by Dr. Sapan J. Pandya 19 minutes later
Hi Naheehatul,

Because of Abdominal Tuberculosis, you have been put on four antibiotics (anti TB). All the four can independently cause allergic manifestations leading to itching and rashes.
It is very difficult to know which antibiotics caused you the problem.
For your itching sensation, you have been adequately treated.
But few advices:
Take plenty of liquids. The drugs collected in the body will be washed off by liquids.
Stay in air-conditioned coolness. This will have a faster effect of relieving your symptoms.
Avoid spicy / oily / fermented food.
Avoid soap while taking bath.
Use moisturizers.

Medicines which may be added are newer antihistaminics like Loratidine / Desloratidine / Fexofenadine. Older antihistaminics like cyproheptidine / chlorpheniramine maleate may be tried. You can discuss with your doctor about this.

In addition your doctor will know about daily injection of Streptomycin. Speak to him if it can help you.

Waiting eagerly for your follow-up.
Above answer was peer-reviewed by
 
Follow-up: The medication that I am taking for abdominal tuberculosis is causing unbearable itching. What should I do? 2 hours later
is the abdominal kochs can be treated fully??n ive read somewhere that this disease can cause infertility.is it true?
today is the last day of me taking the medicine for itching but still no better.
is it possible of having allergies to all anti tb drug?
 
 
Answered by Dr. Sapan J. Pandya 1 hour later
Hi! NAJEEHATUL,

Yes, Abdominal Koch's can be treated fully. Do not worry on that aspect.

No, Abdominal Koch's does not cause Infertility. Koch's infection which spreads to Uterine and Uterine Tubes may cause infertility. Do not worry.

No, you may be allergic to any one antibiotic, not all.

So you can start Anti-Koch's treatment again in few days.

Hope I answered you.
Above answer was peer-reviewed by
 
Follow-up: The medication that I am taking for abdominal tuberculosis is causing unbearable itching. What should I do? 2 hours later
yup u have answered me..thnk u sir..
n 1 more thing,is it possible that abdominal kochs cn infect other people??i havent told this to my friends bcoz im scared they will leave me.
by the way im a medical student in india.
im in 2nd year n having difficulty in learning pathology n also remembering all the drugs name in pharmac.cn u give me some tips?thnk u..
 
 
Answered by Dr. Sapan J. Pandya 4 hours later
Hi! NAJEEHATUL,
No, it is not possible for Abdominal Koch's to infect others.
As for pathology and pharmacology, there is no substitute to hard work and concentration.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor